Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Tbilisi Mathematical Journal

Editor-in-Chief: Inassaridze, Hvedri

2 Issues per year

Mathematical Citation Quotient (MCQ) 2016: 0.14

Open Access
See all formats and pricing
More options …

New families of alternating harmonic number sums

Anthony Sofo
  • Corresponding author
  • Victoria University, P. O. Box 14428, Melbourne City, Victoria 8001, Australia
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2015-09-21 | DOI: https://doi.org/10.1515/tmj-2015-0022


We develop new closed form representations of sums of alternating harmonic numbers and reciprocal binomial coefficients.

Keywords: Combinatorial series identities; Summation formulas; Partial fraction approach; Alternating harmonic numbers; Binomial coefficients; Integral representation.


  • Google Scholar

  • [1] J. M. Borwein, I. J. Zucker and J. Boersma. The evaluation of character Euler double sums. Ramanujan J. 15 (2008), 377-405. CrossrefWeb of ScienceGoogle Scholar

  • [2] J. Choi and D. Cvijovic. Values of the polygamma functions at rational arguments. J. Phys. A: Math. Theor. 40 (2007), 15019-15028; Corrigendum, ibidem, 43 (2010), 239801 (1 p). CrossrefGoogle Scholar

  • [3] J. Choi. Finite summation formulas involving binomial coefficients, harmonic numbers and generalized harmonic numbers. J. Inequal. Appl. 49 (2013), 11p. Web of ScienceGoogle Scholar

  • [4] J. Choi, and H. M. Srivastava. Some summation formulas involving harmonic numbers and generalized harmonic numbers. Math. Comput. Modelling. 54 (2011), 2220-2234. CrossrefWeb of ScienceGoogle Scholar

  • [5] M. W. Coffey. On one dimensional digamma and polygamma series related to the evaluation of Feynman diagrams. J. Comput. Appl. Math. 183 (2005), 84-100. Google Scholar

  • [6] M. W. Coffey and N. Lubbers. On generalized harmonic number sums. Appl. Math. Comput. 217 (2010), 689-698. Web of ScienceGoogle Scholar

  • [7] P. Flajolet and B. Salvy. Euler sums and contour integral representations. Exp. Math. 7 (1998), 15-35. CrossrefGoogle Scholar

  • [8] K. Kolbig. The polygamma function (x) for x = 1=4 and x = 3=4. J. Comput. Appl. Math. 75 (1996), 43-46. Google Scholar

  • [9] H. Liu and W. Wang. Harmonic number identities via hypergeometric series and Bell polynomials. Integral Transforms Spec. Funct. 23 (2012), 49-68. Web of ScienceGoogle Scholar

  • [10] T. Rassias and H. M. Srivastava. Some classes of infinite series associated with the Riemann zeta and polygamma functions and generalized harmonic numbers. Appl. Math. Comput. 131 (2002), 593-605. Google Scholar

  • [11] R. Sitaramachandrarao. A formula of S. Ramanujan. J. Number Theory 25 (1987), 1-19. CrossrefGoogle Scholar

  • [12] A. Sofo. Sums of derivatives of binomial coefficients. Adv. in Appl. Math. 42 (2009), 123-134. CrossrefWeb of ScienceGoogle Scholar

  • [13] A. Sofo. Integral forms associated with harmonic numbers. Appl. Math. Comput. 207 (2009), 365-372. Web of ScienceGoogle Scholar

  • [14] A. Sofo. Integral identities for sums. Math. Commun. 13 (2008), 303-309. Google Scholar

  • [15] A. Sofo. Computational Techniques for the Summation of Series. Kluwer Academic/Plenum Publishers, New York, 2003. Google Scholar

  • [16] A. Sofo and H. M. Srivastava. Identities for the harmonic numbers and binomial coefficients, Ramanujan J. 25 (2011), 93-113. CrossrefWeb of ScienceGoogle Scholar

  • [17] A. Sofo. Quadratic alternating harmonic number sums. J. Number Theory. 154 (2015), 144- 159. Web of ScienceGoogle Scholar

  • [18] A. Sofo. Harmonic numbers and double binomial coefficients. Integral Transforms Spec. Funct. 20 (2009), 847-857. Web of ScienceGoogle Scholar

  • [19] A. Sofo. Harmonic sums and intergal representations. J. Appl. Anal. 16 (2010), 265-277. Google Scholar

  • [20] A. Sofo. Summation formula involving harmonic numbers. Analysis Math. 37 (2011), 51-64. Web of ScienceGoogle Scholar

  • [21] A. Sofo and H. M. Srivastava. A family of shifted harmonic sums. Ramanujan J. 37 (2015), 89-108. Web of ScienceGoogle Scholar

  • [22] H. M. Srivastava and J. Choi,.Series Associated with the Zeta and Related Functions. Kluwer Academic Publishers, London, 2001. Google Scholar

  • [23] H. M. Srivastava and J. Choi. Zeta and q-Zeta Functions and Associated Series and Integrals, Elsevier Science Publishers, Amsterdam, London and New York, 2012. Google Scholar

  • [24] W. Wang and C. Jia. Harmonic number identities via the Newton-Andrews method. Ramanu- jan J. 35 (2014), 263-285. Web of ScienceGoogle Scholar

  • [25] C.Wei, D. Gong and Q.Wang. Chu-Vandermonde convolution and harmonic number identities. Integral Transforms Spec. Funct. 24 (2013), 324-330. Web of ScienceGoogle Scholar

  • [26] D. Y. Zheng. Further summation formulae related to generalized harmonic numbers. J. Math. Anal. Appl. 335(1) (2007), 692-706. Google Scholar

About the article

Published Online: 2015-09-21

Citation Information: Tbilisi Mathematical Journal, Volume 8, Issue 2, ISSN (Online) 1512-0139, DOI: https://doi.org/10.1515/tmj-2015-0022.

Export Citation

© 2015. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

John M. Campbell and Anthony Sofo
Integral Transforms and Special Functions, 2017, Volume 28, Number 7, Page 547

Comments (0)

Please log in or register to comment.
Log in